Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



The planar Cantor sets of zero analytic capacity and the local $T(b)$-Theorem

Authors: Joan Mateu, Xavier Tolsa and Joan Verdera
Journal: J. Amer. Math. Soc. 16 (2003), 19-28
MSC (2000): Primary 30C85; Secondary 42B20, 30E20
Published electronically: July 10, 2002
MathSciNet review: 1937197
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we obtain rather precise estimates for the analytic capacity of a big class of planar Cantors sets. In fact, we show that analytic capacity and positive analytic capacity are comparable for these sets. The main tool for the proof is an appropriate version of the $T(b)$-Theorem.

References [Enhancements On Off] (What's this?)

  • [CH1] M. CHRIST, ``Lectures on singular integral operators", CBMS Regional Conference Series in Mathematics 77, American Mathematical Society, Providence, RI, 1990. MR 92f:42021
  • [CH2] M. CHRIST, A $T(b)$ theorem with remarks on analytic capacity and the Cauchy Integral, Colloq. Math. 60/61(2) (1990), 601-628. MR 92k:42020
  • [D] G. DAVID, Analytic capacity, Calderón-Zygmund operators, and rectifiability, Publ. Mat. 43(1) (1999), 3-25. MR 2000e:30044
  • [DO] A. M. DAVIE, B. ØKSENDAL, Analytic capacity and differentiability properties of finely harmonic functions, Acta. Math. 149 (1982), 127-152. MR 84h:31001
  • [E] V. Y. EIDERMAN, Hausdorff measure and capacity associated with Cauchy potentials, Math. Notes 63 (1998), 813-822. MR 99m:28015
  • [G1] J. GARNETT, Positive length but zero analytic capacity, Proc. Amer. Math. Soc. 24 (1970), 696-699. MR 43:2203
  • [G2] J. GARNETT, ``Analytic capacity and measure", Lectures Notes in Mathematics 297, Springer-Verlag, Berlin-New York, 1972. MR 56:12257
  • [GY] J. GARNETT, S. YOSHINOBU, Large sets of zero analytic capacity, Proc. Amer. Math. Soc. 129 (2001), 3543-3548.
  • [I1] L. D. IVANOV, Variations of sets and functions, Nauka, Moscow, 1975 (Russian). MR 57:16498
  • [I2] L. D. IVANOV, On sets of analytic capacity zero, in ``Linear and Complex Analysis Problem Book 3" (part II), Lectures Notes in Mathematics 1574, Springer-Verlag, Berlin, 1994, pp. 150-153.
  • [J] P. JONES, Square functions, Cauchy integrals, analytic capacity, and harmonic measure, in: ``Harmonic Analysis and Partial Differential Equations", (El Escorial, 1987), Lectures Notes in Mathematics 1384, Springer, Berlin, 1989, pp. 24-68. MR 91b:42032
  • [Ma] P. MATTILA, On the analytic capacity and curvature of some Cantor sets with non $\sigma$-finite length, Publ. Mat. 40 (1996) 195-204. MR 97d:30052
  • [Mu] T. MURAI, Construction of $H^1$functions concerning the estimate of analytic capacity, Bull. London Math. Soc. 19 (1987), 154-160. MR 88d:30034
  • [T1] X. TOLSA, $L^2$-boundedness of the Cauchy integral operator for continuous measures, Duke Math. J. 98(2) (1999), 269-304. MR 2000d:31001
  • [T2] X. TOLSA, On the analytic capacity $\gamma^+$, Indiana Univ. Math. J. (51) (2) (2002), 317-344.
  • [T3] X. TOLSA, Painlevé's problem and the semiadditivity of analytic capacity, Acta Math. (to appear).
  • [Uy] N. X. UY, Removable sets of analytic functions satisfying a Lipschitz condition, Ark. Mat. 17 (1979), 19-27.
  • [V1] J. VERDERA, A weak type inequality for Cauchy transforms of finite measures, Publ. Mat. 36 (1992), 1029-1034. MR 94k:30099
  • [V2] J. VERDERA, Removability, capacity and approximation, in: ``Complex Potential Theory", (Montreal, PQ, 1993), NATO Adv. Sci. Int. Ser. C Math. Phys. Sci. 439, Kluwer Academic Publ., Dordrecht, 1994, pp. 419-473. MR 96b:30086
  • [V3] J. VERDERA, $L^2$ boundedness of the Cauchy integral and Menger curvature, Contemporary Math. 277, American Mathematical Society, Providence, RI, 2001, pp. 139-158. MR 2002f:30052
  • [Vi1] A. G. VITUSHKIN, Estimate of the Cauchy integral, Mat. Sb. 71(4) (1966), 515-534.
  • [Vi2] A. G. VITUSHKIN, Analytic capacity of sets in problems of approximation theory, Russian Math. Surveys 22 (1967), 139-200.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 30C85, 42B20, 30E20

Retrieve articles in all journals with MSC (2000): 30C85, 42B20, 30E20

Additional Information

Joan Mateu
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, (Barcelona), Spain

Xavier Tolsa
Affiliation: Département de Mathématiques, Université de Paris Sud 91405 Orsay, cedex, France

Joan Verdera
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, (Barcelona), Spain

Keywords: Analytic capacity, Cauchy integral, Cantor sets, $T(b)$-Theorem, positive analytic capacity
Received by editor(s): August 7, 2001
Published electronically: July 10, 2002
Additional Notes: The authors were partially supported by the grants BFM 2000-0361, HPRN-2000-0116 and 2001- SGR-00431. The second author was supported by a Marie Curie Fellowship of the European Union under contract HPMFCT-2000-00519.
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society